Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 26, 2017, 10:47 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 27, 2017, 8:40 AM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 10:47 AM CDT (15:47 UTC)
- In effect from
- Apr 27, 2017, 8:40 AM CDT
- Expired
- May 2, 2017, 8:08 PM CDT
- In force
- 5 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
735 WGUS44 KMEG 261547 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Memphis TN 1047 AM CDT Wed Apr 26 2017 The National Weather Service has issued a Flood Warning for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued later today. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-271547- /O.NEW.KMEG.FL.W.0014.170428T0429Z-000000T0000Z/ /JKNT1.1.ER.170428T0429Z.170429T1800Z.000000T0000Z.NO/ 1047 AM CDT Wed Apr 26 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Forked Deer River at Jackson * from Thursday April 27 until further notice. * At 10 AM Wednesday the stage was...32.6 feet. * Minor flooding is forecast. * Maximum forecast stage of 35.0 feet Saturday April 29. * Flood stage is 34.0 feet. * Forecast to rise above flood stage by Thursday April 27 and continue to rise to near 35.0 feet by Saturday April 29. At 35.0 feet, The east bank of the South Fork of the Forked Deer River overflows flooding low lying areas of the University of Tennessee Agriculture Experiment Station.. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$ TNC033-045-097-271546- /O.NEW.KMEG.FL.W.0015.170427T1417Z-000000T0000Z/ /HLST1.1.ER.170427T1417Z.170428T0600Z.000000T0000Z.NO/ 1047 AM CDT Wed Apr 26 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Fork Forked Deer River near Halls * from Thursday April 27 until further notice. * At 10 AM Wednesday the stage was...6.2 feet. * Minor flooding is forecast. * Maximum forecast stage of 11.5 feet Friday April 28. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Thursday April 27 and continue to rise to near 11.5 feet by Friday April 28. At 11.5 feet, Farmland near the river is flooded.. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
13 follow-up statements
397 WGUS84 KMEG 270218 FLSMEG Flood Statement National Weather Service Memphis TN 918 PM CDT Wed Apr 26 2017 The Flood Warnings continue for the S.F. Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued tomorrow morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-280218- /O.EXT.KMEG.FL.W.0014.170428T0800Z-000000T0000Z/ /JKNT1.1.ER.170428T0800Z.170429T1800Z.000000T0000Z.NO/ 918 PM CDT Wed Apr 26 2017 The Flood Warning continues for the S.F. Forked Deer River at Jackson * from Friday April 28 until further notice. * At 08 PM Wednesday the stage was 30.8 feet. * Minor flooding is forecast. * Maximum forecast stage of 35.0 feet Saturday April 29. * Flood stage is 34.0 feet. * Forecast to rise above flood stage by Friday April 28 and continue to rise to near 35.0 feet by Saturday April 29. * At 35.0 feet...The east bank of the South Fork of the Forked Deer River overflows flooding low lying areas of the University of Tennessee Agriculture Experiment Station. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$ TNC033-045-097-280218- /O.EXT.KMEG.FL.W.0015.170427T1340Z-000000T0000Z/ /HLST1.1.ER.170427T1340Z.170428T1200Z.000000T0000Z.NO/ 918 PM CDT Wed Apr 26 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * from Thursday April 27 until further notice. * At 09 PM Wednesday the stage was 6.4 feet. * Minor flooding is forecast. * Maximum forecast stage of 11.5 feet Friday April 28. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Thursday April 27 and continue to rise to near 11.5 feet by Friday April 28. * At 11.5 feet...Farmland near the river is flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ WLC
965 WGUS84 KMEG 271643 FLSMEG Flood Statement National Weather Service Memphis TN 1143 AM CDT Thu Apr 27 2017 The Flood Warning continues for the S.F. Fork Forked Deer River at Halls. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued later today. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-281643- /O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170430T1200Z.000000T0000Z.NO/ 1143 AM CDT Thu Apr 27 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * from Friday April 28 until further notice. * At 11 AM Thursday the stage was 8.8 feet. * Minor flooding is forecast. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Friday April 28 and continue to rise to near 10.0 feet by Sunday April 30. Additional rises are possible thereafter. * At 10.5 feet...Flooding on agriculture land near the river. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
655 WGUS84 KMEG 280146 FLSMEG Flood Statement National Weather Service Memphis TN 846 PM CDT Thu Apr 27 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued tomorrow morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-290146- /O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170430T1200Z.000000T0000Z.NO/ 846 PM CDT Thu Apr 27 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * from Friday April 28 until further notice. * At 08 PM Thursday the stage was 8.8 feet. * Minor flooding is forecast. * Maximum forecast stage of 10.0 feet Sunday April 30. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Friday April 28 and continue to rise to near 10.0 feet by Sunday April 30. * At 10.5 feet...Flooding on agriculture land near the river. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ WLC
876
WGUS84 KMEG 281751
FLSMEG
Flood Statement
National Weather Service Memphis TN
1251 PM CDT Fri Apr 28 2017
The Flood Warning continues for the S.F. Fork Forked Deer River...
Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-291751-
/O.EXT.KMEG.FL.W.0016.000000T0000Z-000000T0000Z/
/SFRA4.1.ER.170427T1024Z.170501T0600Z.000000T0000Z.NO/
1251 PM CDT Fri Apr 28 2017
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until further notice.
* At 12 PM Friday the stage was 23.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 23.1 feet Friday April 28.
* Flood stage is 22.0 feet.
* The river rose above flood stage Thursday April 27 and will
continue rising to near 25.0 feet by Friday April 28 then begin
falling.
* At 23.0 feet...Most low land inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
TNC033-045-097-291751-
/O.EXT.KMEG.FL.W.0015.000000T0000Z-170503T1200Z/
/HLST1.1.ER.170427T0548Z.170429T1800Z.170503T0600Z.NO/
1251 PM CDT Fri Apr 28 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* from Friday April 28 until Wednesday May 03.
* At 12 PM Friday the stage was 8.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10.0 feet Saturday April 29.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Friday April 28 and continue
to rise to near 10.0 feet by Saturday April 29.The river will fall
below flood stage by Wednesday May 03.
* At 10.5 feet...Flooding on agriculture land near the river.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$925 WGUS84 KMEG 290206 FLSMEG Flood Statement National Weather Service Memphis TN 906 PM CDT Fri Apr 28 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued Saturday or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-300206- /O.EXT.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170501T0600Z.000000T0000Z.NO/ 906 PM CDT Fri Apr 28 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * from Saturday April 29 until further notice. * At 8 PM Friday the stage was 8.8 feet. * Minor flooding is forecast. * Maximum forecast stage of 12.0 feet Monday May 1. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Saturday April 29 and continue to rise to near 12.0 feet by Monday May 1. * At 12.5 feet...Water is flowing over Highway 210 north of Halls. Several low lying roads near the South Fork of the Forked Deer River are flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
428 WGUS84 KMEG 291726 FLSMEG Flood Statement National Weather Service Memphis TN 1226 PM CDT Sat Apr 29 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued this evening or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-301726- /O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170501T1200Z.000000T0000Z.NO/ 1226 PM CDT Sat Apr 29 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * until further notice. * At 12 PM Saturday the stage was 9.0 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Maximum forecast stage of 12.6 feet Monday May 01. * Flood stage is 9.0 feet. * The river rose above flood stage Saturday April 29 and will continue rising to near 12.5 feet by Monday May 01 then begin falling. * At 12.5 feet...Water is flowing over Highway 210 north of Halls. Several low lying roads near the South Fork of the Forked Deer River are flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
957 WGUS84 KMEG 300144 FLSMEG Flood Statement National Weather Service Memphis TN 844 PM CDT Sat Apr 29 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued Sunday or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-010144- /O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170501T0600Z.000000T0000Z.NO/ 844 PM CDT Sat Apr 29 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * until further notice. * At 8 PM Saturday the stage was 9.1 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Maximum forecast stage of 12.5 feet Monday May 1. * Flood stage is 9.0 feet. * The river rose above flood stage Saturday April 29 and will continue rising to near 12.5 feet by Monday May 1 then begin falling. * At 12.5 feet...Water is flowing over Highway 210 north of Halls. Several low lying roads near the South Fork of the Forked Deer River are flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
948
WGUS84 KMEG 301755
FLSMEG
Flood Statement
National Weather Service Memphis TN
1255 PM CDT Sun Apr 30 2017
The Flood Warning continues for the Loosahatchie River...S.F. Fork
Forked Deer River.
For the Loosahatchie River, near Loosahatchie River Near Arlington
2NE,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC033-045-097-011755-
/O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/
/HLST1.1.ER.170427T0548Z.170501T0000Z.000000T0000Z.NO/
1255 PM CDT Sun Apr 30 2017
The Flood Warning continues for
the S.F. Fork Forked Deer River near Halls
* until further notice.
* At 12 PM Sunday the stage was 11.9 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 12.5 feet Sunday April 30.
* Flood stage is 9.0 feet.
* The river rose above flood stage Saturday April 29 and will
continue rising to near 12.5 feet by Sunday April 30 then begin
falling.
* At 12.5 feet...Water is flowing over Highway 210 north of Halls.
Several low lying roads near the South Fork of the Forked Deer
River are flooded.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$
TNC047-157-011200-
/O.CON.KMEG.FL.W.0024.170501T0600Z-170501T1200Z/
/ARLT1.1.ER.170501T0600Z.170501T0600Z.170501T0600Z.NO/
1255 PM CDT Sun Apr 30 2017
The Flood Warning continues for
the Loosahatchie River at Loosahatchie River Near Arlington 2NE
* from Monday May 01 until Monday May 01.
* Maximum forecast stage of 20.0 feet Monday May 01.
* Flood stage is 20.0 feet.
* At 21.0 feet...Brief road is flooding.
&&
LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
3524 8989 3522 9004
$$146 WGUS84 KMEG 010251 FLSMEG Flood Statement National Weather Service Memphis TN 951 PM CDT Sun Apr 30 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued Monday. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-020251- /O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170501T0600Z.000000T0000Z.NO/ 951 PM CDT Sun Apr 30 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * until further notice. * At 9 PM Sunday the stage was 10.8 feet. * Minor flooding is occurring. * Maximum forecast stage of 12.5 feet Monday May 1. * Flood stage is 9.0 feet. * The river rose above flood stage Saturday April 29 and will continue rising to near 12.5 feet by Monday May 1 then begin falling. * At 12.5 feet...Water is flowing over Highway 210 north of Halls. Several low lying roads near the South Fork of the Forked Deer River are flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
944 WGUS84 KMEG 011720 FLSMEG Flood Statement National Weather Service Memphis TN 1220 PM CDT Mon May 1 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued this evening or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-021720- /O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170430T1900Z.000000T0000Z.NO/ 1220 PM CDT Mon May 1 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * until further notice. * At 12 PM Monday the stage was 10.1 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Flood stage is 9.0 feet. * At 10.5 feet...Flooding on agriculture land near the river. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
459 WGUS84 KMEG 020223 FLSMEG Flood Statement National Weather Service Memphis TN 923 PM CDT Mon May 1 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued tomorrow morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-030223- /O.CON.KMEG.FL.W.0015.000000T0000Z-000000T0000Z/ /HLST1.1.ER.170427T0548Z.170430T1900Z.000000T0000Z.NO/ 923 PM CDT Mon May 1 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * until further notice. * At 09 PM Monday the stage was 9.9 feet. * Minor flooding is occurring AND Minor flooding is forecast. * The river is very slowly falling, but is expected to remain above flood stage for at least the next several days. * Flood stage is 9.0 feet. * At 10.5 feet...Flooding on agriculture land near the river. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ WLC
193 WGUS84 KMEG 021736 FLSMEG Flood Statement National Weather Service Memphis TN 1236 PM CDT Tue May 2 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued this evening or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-030200- /O.EXT.KMEG.FL.W.0015.000000T0000Z-170503T0200Z/ /HLST1.1.ER.170427T0548Z.170430T1900Z.170502T2000Z.NO/ 1236 PM CDT Tue May 2 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * until Tuesday May 02. * At 12 PM Tuesday the stage was 9.2 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Maximum forecast stage of 8.5 feet Friday May 05. * Flood stage is 9.0 feet. * At 9.0 feet...Farmland near the river is flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
564 WGUS84 KMEG 030109 FLSMEG Flood Statement National Weather Service Memphis TN 808 PM CDT Tue May 2 2017 The Flood Warning is cancelled for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued when conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-030138- /O.CAN.KMEG.FL.W.0015.000000T0000Z-170503T0200Z/ /HLST1.1.ER.170427T0548Z.170430T1900Z.170502T1934Z.NO/ 808 PM CDT Tue May 2 2017 Forecast information for S.F. Fork Forked Deer River near Halls * At 07 PM Tuesday the stage was 8.7 feet. * No flooding is currently forecast. * The river has fell below flood stage and will continue falling. * Flood stage is 9.0 feet. * Forecast...The river will rise to near 8.5 feet Friday May 05. * At 9.0 feet...Farmland near the river is flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ WLC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 26, 6:59 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 6:59 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
659 AM CDT Wed Apr 26 2017
.UPDATE...
Updated for 12Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 506 AM CDT Wed Apr 26 2017/
..SEVERE WEATHER EXPECTED LATE THIS AFTERNOON INTO TONIGHT AND
AGAIN FRIDAY INTO THE UPCOMING WEEKEND...
DISCUSSION...Surface analysis places an area of low pressure
over Eastern Iowa with a trailing cold front extending south into
West Central Missouri and Eastern Oklahoma early this morning.
Regional WSR-88D radar trends have indicated substantial weakening
of showers and thunderstorms associated with a Mesoscale
Convective System (MCS) over South Central Missouri and Northwest
Arkansas. Cloud cover associated with this upstream convective
activity has spread into areas mainly along and west of the
Mississippi River producing mostly cloudy skies with mostly clear
skies elsewhere as of forecast issuance. As of 4 AM CDT,
temperatures across the Mid-South remain mild in the 60s at most
locations. Severe thunderstorm/heavy rainfall potential later this
afternoon into tonight, Friday night, and again Saturday night
remains the primary concerns in this morning's forecast.
A tightening pressure gradient across the Mid-South is expected to
produce sustained south winds between 20-25 kts with gusts up to
around 35 kts across portions of East Arkansas and Northwest
Mississippi this afternoon into early evening. As a result, have
issued a Wind Advisory from 1 PM CDT to 7 PM CDT across the above
mentioned area. These winds will be monitored throughout the day
and headlines may be adjusted if short term trends warrant any
changes.
The primary concern through tonight will be the risk for severe
thunderstorms across the Mid-South later this afternoon into
tonight. Surface dewpoints rising into the lower to middle 60s,
favorable upper level divergence produced by the right exit region
of a 300 mb 110 kt upper level jet streak, impressive 80-100 dm
500 mb mid level height falls, 0-6 km bulk shear values in excess
of 60 kts, very steep 700-500 mb layer mid-level lapse rates
around 8 C/km, and surface based CAPE values between 1500-2000
J/kg suggest a good potential for severe thunderstorms across the
Mid-South beginning late this afternoon across portions of
East/Northeast Arkansas, spreading east to areas along the
Mississippi River this evening, and across the remainder of the
forecast area late this evening into the overnight hours.
At this time, it appears the most likely mode of convection
across the Mid-South will be in the form of a line as upstream
discrete supercells congeal into a line as instability begins to
weaken with time tonight. Large hail and damaging winds will be
the main threats for any severe thunderstorms that reach severe
limits. 0-1 km storm relative helicity values between 300-400
m2/s2, and favorable LCL's may support a tornadic threat
especially west of the Mississippi River early in the event.
Precipitable water values around 1.8 inches will also support a
potential for heavy rainfall tonight.
Cooler and drier air will filter into the Mid-South on Thursday
with highs in the upper 60s into the lower to middle 70s.
Temperatures are expected to moderate into the lower to middle
80s on Friday as a warm front moves back north across the Mid-
South. A very warm, moist and increasingly unstable atmosphere may
result in the development of additional severe thunderstorms
across the forecast area, especially along and north of I-40.
Large hail, damaging winds, and tornadoes will be possible with
this warm front occurring predominantly Friday night.
Long term models indicate this front will become nearly quasi-
stationary across portions of Missouri and Arkansas on Saturday
then move through as a cold front on Sunday. Additional severe
thunderstorms may be possible during this time along with a
potential for heavy rainfall and flash flooding/river flooding
possible as models suggest rainfall accumulations up to 5-9
inches across portions of Northeast Arkansas through the upcoming
weekend. Models indicate a break in unsettled weather early next
week with additional showers and thunderstorms possible towards
the middle of next week.
CJC
&&
.AVIATION...
12Z TAFs
Primary short term challenge is MVFR CIG chances. NAM Bufr soundings
and GFS LAMP guidance were too quick to bring in lower ceilings
early this morning, given overlying deck at FL040 and low level
moisture axis that was still over the western half of AR. This
moisture axis will surge northeast through the morning, bringing
an MVFR CIG chance for a few hours.
Next concern is TSRA timing. HRRR model has been fairly consistent
in the last several runs, speeding up timing slightly. NAM Bufr
soundings suggest the pre-squall line airmass will be strongly
capped, limiting TS chances prior to arrival of the main convective
line. Expect impacts from gradient winds before storms arrive,
with cross winds exceeding 30KT on east/west runways.
The convective should be east of the MEM TRACON by the time the
late evening arrival push commences. Fair weather gradient winds
should gradually weaken through the overnight.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for Cross-Lee AR-Phillips-St. Francis.
MO...None.
MS...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for Coahoma-Quitman-Tallahatchie-Tunica.
TN...None.
&&Hazardous weather outlook, Apr 26, 10:12 AM CDT, 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1012 AM CDT Wed Apr 26 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1012 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms across areas along and west of the Mississippi River, a slight risk of severe thunderstorms further east over the remainder of West Tennessee and Northeast Mississippi. The time of greatest threat for severe thunderstorms will be late this afternoon into early evening west of the Mississippi River, early to mid evening along the Mississippi River, and late evening into the early morning hours over the remainder of the Mid-South. The primary severe weather hazards will be large hail, and damaging winds, and a tornadoes. A Tornado Watch is in effect for much of the area west of the Mississippi River through 5 PM. Localized heavy rainfall will also be possible. A Wind Advisory has been issued for portions of East Arkansas and Northwest Mississippi this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional severe thunderstorms are expected Friday night with an enhanced risk for severe thunderstorms north of I-40, a slight risk for severe thunderstorms along the I-40 corridor, and marginal risk for severe thunderstorms across most of North Mississippi. Additional severe thunderstorms and heavy rainfall is possible into the upcoming weekend. This heavy rainfall may lead to flash flooding and river flooding as rainfall totals may reach 4-7 inches with localized amounts up to 9 inches possible, especially over Northeast Arkansas. Please continue to monitor the latest forecasts for updates regarding this severe weather potential into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon into tonight and again for Friday into the weekend in support of severe weather operations.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:47 AM CDT | River Flood Warning | MEG | Madison | 25 hr |
| Apr 26, 3:16 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 7 days |
| Apr 26, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 47 min |
| Apr 26, 6:32 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale | 43 min |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.